Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 154, NWS Omaha, NE

August 26, 2021Cuming County, Stanton County, Wayne County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 26, 2021, 5:31 AM CDT for Cuming County, Stanton County, Wayne County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 5:31 AM CDT (10:31 UTC)
Expired
Aug 26, 2021, 6:00 AM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cuming County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1609 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

610 
WUUS53 KOAX 261031
SVROAX
NEC039-167-179-261100-
/O.NEW.KOAX.SV.W.0154.210826T1031Z-210826T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
531 AM CDT Thu Aug 26 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  South central Wayne County in northeastern Nebraska...
  Western Cuming County in northeastern Nebraska...
  Stanton County in northeastern Nebraska...

* Until 600 AM CDT.

* At 530 AM CDT, a severe thunderstorm was located near Stanton, or
  12 miles east of Norfolk, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pilger around 540 AM CDT.
  Wisner around 545 AM CDT.

Other locations in the path of this severe thunderstorm include
Beemer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4213 9725 4207 9677 4189 9681 4176 9698
      4195 9737 4198 9737
TIME...MOT...LOC 1030Z 288DEG 42KT 4200 9719 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Albright
1 follow-up statement
431 
WWUS53 KOAX 261048
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
548 AM CDT Thu Aug 26 2021

NEC039-167-179-261100-
/O.CON.KOAX.SV.W.0154.000000T0000Z-210826T1100Z/
Wayne NE-Cuming NE-Stanton NE-
548 AM CDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTH CENTRAL WAYNE...WESTERN CUMING AND STANTON COUNTIES...

At 548 AM CDT, a severe thunderstorm was located near Wisner, or 26
miles east of Norfolk, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Beemer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4213 9725 4207 9677 4189 9681 4176 9698
      4195 9737 4198 9737
TIME...MOT...LOC 1048Z 288DEG 42KT 4193 9692 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Albright

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:26 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 26, 3:26 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
326 AM CDT Thu Aug 26 2021

.DISCUSSION...
Issued at 325 AM CDT Thu Aug 26 2021

Short term concerns are temperatures and thunderstorm chances. Heat
advisory will continue for parts of the forecast area today, and
expanded it a bit northward based on current expected temperatures
and dewpoints for this afternoon.

Primary features of interest in the large scale pattern at 00Z last
evening included the following. At 300 mb there was a 100 knot jet
streak over western Ontario in southern Canada, so we were under
some influence of the right rear quadrant of that feature. At 500 mb
a mid level anticyclone was centered over the TX panhandle (596 dm).
There were several ripples in the southwest flow that extended from
southern CA into the western high Plains, then the flow was a bit
more westerly across the Dakotas and NE. There was an MCS over parts
of KS and south central NE last evening that seemed to be
associated with a pocket of higher mid level moisture (700 mb
dewpoints were noted at 6 degrees C at KDDC and KTOP). 850 mb
moisture was decent, with values generally 12-17 degrees C in KS
and NE. The KOAX sounding from last evening had a MLCAPE of just
under 2000 J/kg and a PW of 1.37 inches.

Surface analysis at 3 am showed low pressure centers over the high
Plains of WY and CO, with a couple of weak boundaries extending
eastward, one over NE and one over KS. Surface dewpoints in the
local area ranged from the 60s north to the 70s south. We did
have some spotty showers earlier in the night over parts of the
area, but main area of precipitation as of 3 am was a cluster of
storms moving from central NE toward northeast NE. These seemed to
develop with outflow from earlier storms that tracked northeast
out of KS into parts of NE. Storms moving across northeast NE this
morning will have some threat of strong winds and hail.

Will keep highest POPs across the northern parts of the forecast
area through mid morning and then again late in the afternoon.
Confidence on coverage of storms later today is not all that
high, generally used a blend of 00Z HREF, 00Z NAM and recent HRRR
output. General model output shows decent height falls at 500 mb
(20-50 meters) across much of our area today and tonight. MLCAPE
values by late afternoon could be 2000-3000 J/kg in northeast NE
and also in western IA. Several of the CAMs suggest storms may get
a boost from southeastward moving storms from SD this afternoon,
which will mostly affect locations to our north and northeast.
Locally heavy rain possible across our northern zones with PW
values of 1.5 to 2.0 expected. The southern parts of the forecast
area should be mostly capped during the day into tonight.

On Friday, we expect similar temperatures but will hold off on a
heat headline for now. Highest storm chances should be in the
late afternoon and evening from Onawa and Harlan back toward
Fremont, Omaha/Council Bluffs and Lincoln.

Severe threat today/tonight should be mostly from 6 pm to 1 am,
with the severe threat Friday from 5 pm to 11 pm.

A shortwave trough will move across the northern Plains Saturday,
which should bring cooler air in behind a front for Sunday. Expect
decent to likely chances for showers and thunderstorms from
Saturday afternoon through Saturday night, and pockets of locally
heavy rain will be possible.

Stayed pretty close to NBM guidance for the early and mid part of
next week. Expect highs mainly in the 80s to lower 90s, with lows
in the 60s to lower 70s. Highs rain chances look to be from Monday
afternoon into Monday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1108 PM CDT Wed Aug 25 2021

Isolated showers and thunderstorms remain possible over the
region through at least 06Z Friday. The best chance for severe
weather looks to be 00Z to 06Z Friday along the Missouri River
Basin. For now though, forecaster confidence in the timing and
location of thunderstorms was too low to include them in the TAFs
(KOMA, KLNK or KOFK). Light easterly surface winds tonight will
give way to breezy south winds Thursday afternoon. Peak wind gust
of 25 to 30 kt are possible between 17Z and 23Z Thursday.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for NEZ034-044-045-050>053-065>068-078-088>093.

IA...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for IAZ055-056-069-079-080-090-091.

&&

DISCUSSION...Miller
AVIATION...Albright
Hazardous weather outlook, Aug 26, 4:05 AM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
405 AM CDT Thu Aug 26 2021

IAZ043-NEZ011-012-015>018-030>033-042-043-262315-
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Platte-Colfax-
405 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of west central
Iowa and northeast Nebraska.

.DAY ONE...Today and Tonight

Thunderstorms will track across mainly parts of northeast Nebraska
this morning. These will be capable of producing gusty winds over
45 mph along with isolated pockets of hail and heavy rain. Storms
may also occur this afternoon and evening. The primary timeframe
for severe storms with large hail and damaging winds is from 6 pm
to midnight.

Heat index values of 95 to 100 are expected this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be periodic chances for thunderstorms across the area
from Friday into Saturday night, when some strong to severe
storms will be possible. There will also be storm chances Sunday
night into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed late this afternoon or evening.

IAZ055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-078-
088>093-262315-
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Burt-
Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
405 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...east central Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible this morning and early
this afternoon, mainly north of a line from Columbus to Fremont
and Harlan. If storms occur, some could be strong to severe.

Heat index values are expected to peak in the 103 to 109 degree
range this afternoon. A heat advisory has been posted.

Thunderstorms will be possible from late this afternoon into
tonight, mainly along and north of a line from Seward to Nebraska
City and Red Oak. Some strong storms will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be periodic chances for thunderstorms across the area
from Friday into Saturday night, when some strong to severe
storms will be possible. There will also be storm chances Sunday
night into Tuesday morning.

Hot conditions are expected again Friday, with some slight cooling
for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected to be needed today or tonight.

In the hours before

Special weather statement, Aug 26, 4:38 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
438 AM CDT Thu Aug 26 2021

NEZ016-017-031-261000-
Madison NE-Pierce NE-Antelope NE-
438 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Madison, southwestern Pierce and southeastern Antelope Counties
through 500 AM CDT...

At 438 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oakdale, or 28 miles west of Norfolk, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Meadow Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4195 9802 4212 9809 4225 9772 4196 9758
TIME...MOT...LOC 0938Z 252DEG 24KT 4206 9797

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 26, 4:47 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
447 AM CDT Thu Aug 26 2021

NEZ012-017-018-032-033-261015-
Stanton NE-Cedar NE-Pierce NE-Cuming NE-Wayne NE-
447 AM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of Wayne, northwestern
Cuming, eastern Pierce, south central Cedar and northern Stanton
Counties through 515 AM CDT...

At 447 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hadar to 5 miles south of Pilger. Movement
was north at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Hoskins around 450 AM CDT.

Other locations in the path of these storms include Winside and
Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4220 9691 4182 9703 4207 9737 4209 9737
      4215 9747 4243 9748 4245 9728
TIME...MOT...LOC 0947Z 161DEG 36KT 4214 9742 4193 9707

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Aug 26, 5:02 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
502 AM CDT Thu Aug 26 2021

NEZ011-012-261030-
Cedar NE-Knox NE-
502 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern Knox
and northern Cedar Counties through 530 AM CDT...

At 502 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Hartington, or 12 miles south of Lewis And Clark
State Recreation Area, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Wynot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4285 9729 4285 9723 4281 9721 4280 9716
      4277 9713 4276 9702 4268 9701 4266 9702
      4257 9748 4284 9771 4286 9761 4285 9756
      4285 9744 4287 9742 4285 9736 4287 9731
TIME...MOT...LOC 1002Z 236DEG 35KT 4270 9746

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Aug 26, 5:06 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
506 AM CDT Thu Aug 26 2021

NEZ017-018-031-032-261030-
Stanton NE-Madison NE-Pierce NE-Wayne NE-
506 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Madison, southwestern Wayne, southeastern Pierce and northern Stanton
Counties through 530 AM CDT...

At 506 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Battle Creek, or 11 miles west of Norfolk, moving east
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Norfolk and Hadar around 525 AM CDT.

Other locations in the path of this storm include Hoskins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4197 9773 4221 9770 4233 9742 4198 9705
TIME...MOT...LOC 1006Z 271DEG 30KT 4209 9763

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Aug 26, 5:10 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
510 AM CDT Thu Aug 26 2021

NEZ012-017-018-032-261045-
Stanton NE-Cedar NE-Pierce NE-Wayne NE-
510 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of Wayne, northeastern
Pierce, southern Cedar and northeastern Stanton Counties through 545
AM CDT...

At 508 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Carroll, or 25 miles southwest of Ponca, moving north
at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Coleridge around 520 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4227 9702 4226 9689 4209 9699 4209 9702
      4203 9702 4197 9705 4233 9742 4257 9747
      4266 9702
TIME...MOT...LOC 1008Z 195DEG 38KT 4238 9715

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Aug 26, 5:13 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
513 AM CDT Thu Aug 26 2021

NEZ015-018-033-034-044-261045-
Thurston NE-Burt NE-Cuming NE-Wayne NE-Dodge NE-
513 AM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southwestern Burt,
southeastern Wayne, Cuming, northwestern Dodge and west central
Thurston Counties through 545 AM CDT...

At 513 AM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 38 miles northeast of Columbus, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  West Point and Beemer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4183 9631 4154 9662 4167 9679 4195 9702
      4200 9702 4225 9689
TIME...MOT...LOC 1013Z 189DEG 21KT 4174 9673

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Albright

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:50 AM CDTSpecial Weather StatementOAXAntelope25 min
Aug 26, 3:28 AM CDTSpecial Weather StatementOAXAntelope32 min
Aug 26, 3:52 AM CDTSpecial Weather StatementOAXStanton23 min
Aug 26, 3:57 AM CDTSpecial Weather StatementOAXKnox33 min
Aug 26, 3:59 AM CDTSpecial Weather StatementOAXAntelope, Pierce31 min
Aug 26, 4:21 AM CDTSpecial Weather StatementOAXStanton24 min
Aug 26, 4:31 AM CDTSpecial Weather StatementOAXKnox29 min
Aug 26, 4:38 AM CDTSpecial Weather StatementOAXAntelope22 min
Aug 26, 4:47 AM CDTSpecial Weather StatementOAXWayne28 min
Aug 26, 5:02 AM CDTSpecial Weather StatementOAXCedar28 min
Aug 26, 5:06 AM CDTSpecial Weather StatementOAXPierce24 min
Aug 26, 5:10 AM CDTSpecial Weather StatementOAXCedar, Wayne35 min
Aug 26, 5:13 AM CDTSpecial Weather StatementOAXCuming, Dodge32 min
Aug 26, 5:44 AM CDTSevere Thunderstorm WarningOAXThurston, Wayne16 min
Aug 26, 5:58 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne32 min
Aug 26, 6:26 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston, Washington34 min
Aug 26, 6:51 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington24 min
Aug 26, 7:19 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Washington26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.